From Baia Mare, Maramures, Romania:
My sister-in-law is 17 years old and has type 1 diabetes. She follows an intensive insulin treatment, with one Lantus shot before bedtime and three Humalog shots around each meal (before the meal or immediately after, depending on her blood glucose test). She goes to high school in a city near her village and has to be up at 5:30 a.m. to catch the bus to be at school by 8. She told us that, lately, because she is always in a hurry in the morning and because she has to wake up so early, she often cannot eat in the morning. If she doesn't eat in the morning, should she take a Humalog insulin shot if her blood sugar level is at a normal level? And, what if her blood sugar is a bit higher then normal?
It depends. She might need some short acting insulin even if there is no food. This insulin is really adding to the Lantus for a basal effect. If the sugar is high at lunch, the answer is most certainly yes.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.